Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


1 year report....
Nov 2, 2006

I hope this is encouraging for others.

I crossed the 1 year mark since starting meds on the 7th of September. I would have written sooner with my 1 year report as I'd promised myself I would do, but I've been so busy LIVING, working, falling in love, being happy, enjoying family events - including a very special wedding, growing in every facet of my being.... and more.... that I sort of forgot that I was so sick and scared only a year ago.

Here's the deal - I started on Truvada/Reyataz/Norvir, then waited a couple of months for all the horrible side effects to show up - completely putting my life on hold. Well, it turns out there were NO side effects of ANY kind. None.

NOTHING, unless you count rapidly rising t-cell counts, quadrupling my T-cell percentage, gaining back all the weight I'd lost (but no more than that), feeling good all the time, sleeping well, and KNOWING that as long as I faithfully take my 4 pills - my "Vitas" as I've come to call them, I'm gonna live just as long and well as I would have if I'd never been HIV "enhanced".

My T-cells have climbed from 28 to 439, percentage has gone from 5% to 20%, weight has climbed from a very, very sickly low of 135 lbs to 180 (I'm 6'2"). I could babble on for hours telling everybody how much every aspect of my life has improved over the last 14 months. I really could!

My point: If you're facing the prospect of having to start meds to stay healthy, it IS possible to ONLY see improvement as a result. Not everyone is as fortunate as I have been, but it is certainly not a forgone conclusion that you will have problems while taking HAART.

I thank you - everyone on this amazing site - for helping me on this journey. It was terrifying in the beginning but thanks to the support, understanding and love I have found on this site and many other places in this world, I can truly say I am a better human - a better soul.... than I was before any of this happened.

I look forward to being around as long as I'm meant to be. HIV / AIDS will not prevent me from doing anything I'm meant to do while I'm in this life.

My sincere respect, admiration and thanks to all the wonderful Dr's and others who contribute to this site. You've ALL truly helped me deal with this. Drs. Benjamin, Wohl, Pierone and Henry most especially. Please forward this to anyone involved who may not see this.

My one year report would very likely have been very different without you special people.

Blessings to you all!!!!

I'lll sign off now.

...A VERY lucky, healthy, happy and greatful human who has benifited from your profound efforts on this site

Response from Dr. Young

Thanks so much for your progress report and comments. To the extent that we've been able to help you, you're, of course, very welcome.

I hope that your report gives heart (or was it "HAART") to those who are struggling with the decision to start on HIV medications.

All the best of health and life to you. BY



Previous
HBV with HDV superinfection
Next
cd4 count gradually declining

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement